MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367017
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo balloon catheter was selected for dilatation.During inflation the balloon ruptured at 14 atm.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed a fine jet of water emerging from the proximal part of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a balloon pinhole distal to the proximal x-ray marker and scratches on the balloon surface nearby the damage site.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.

Brand Name
PANTERA LEO 3.0/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9396547
Report Number1028232-2019-05227
Device Sequence Number2851801
Product Code LOX
UDI-Device Identifier07640130415751
UDI-Public07640130415751
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number367017
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08190923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1